MAUDE Adverse Event Report: MICHIGAN INSTRUMENTS, INC LIFE-STAT; EXTERNAL CARDIAC COMPRESSOR

MICHIGAN INSTRUMENTS, INC LIFE-STAT; EXTERNAL CARDIAC COMPRESSOR
Model Number 1007CC
Health Effect - Clinical Code Heart Failure (2206)
Date of Event 10/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device arrived in good condition.There were no signs of any damage to the device.The customer complaint that the device would not shut off could not be confirmed.Upon the initial evaluation the compressor could be heard turning on and off when the switch was turned.When the depth compression knob the device began to compress, the on/off switch was turned to off and the compression stopped.The front cover was taken off the device to examine the on/off switch but there is no damage to the assembly.Long term testing was not able to reproduce the complaint.Unit was returned to the customer.
 
Event or Problem Description
It was reported that the device was used to perform cpr on a patient for about 30 minutes.The patient was not revived but when attempting to remove the device, it would not shut off.The oxygen hose was disconnected which stopped the unit.It was stated that the problem did not contribute to the failure to revive the patient.

Brand Name
LIFE-STAT
Common Device Name
EXTERNAL CARDIAC COMPRESSOR
Manufacturer (Section D)
MICHIGAN INSTRUMENTS, INC
4717 talon ct. se
grand rapids MI 49512
MDR Report Key7333564
Report Number1821850-2017-00013
Device Sequence Number11052805
Product Code DRM
UDI-Device Identifier00860682000107
UDI-Public(01)00860682000107(11)160928
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K851139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Paramedic
Device Model Number1007CC
Device Catalogue Number15350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Was the Report Sent to FDA? No
Device Age1 YR
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2017
Initial Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1